Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Burning sensation on the arm , Anxiety, methylcobalamin supplementation for nerve compression

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11713 Questions
30 year old female. 5'7 145 pounds. Non smoker or drinker. Suffer from sever GAD. Traveled 800 miles in the past 2 days. I drove 7 hours yesterday, my husband drove today. As an anxiety sufferer I like to be in control and was very anxious and tense while my husband was driving today. The instant we pulled up into our motel about 30 minutes ago. My shoulder blade felt like there was a burning sensation in there. My arm felt somewhat like it was also burning and the bottom palm of my hand close to my wrist felt the same way. The feeling has now went away. I was just wondering if this could have been because of the traveling or if it could be something heart related. I felt no pain, nausea, shortness of breath or anything like that. But with GAD I worry over every pain. I really dont want to spend our family vacation worrying about something I dont really need to be even worrying about. Thank you for your time.
Posted Tue, 24 Apr 2012 in Anxiety and Stress
Answered by Dr. Rakhi Tayal 53 minutes later
Thanks for writing to us.
Your symptoms are most likely to be due to nerve compression due to abnormal arm position during traveling. keeping your arm resting behind the car seat or over your head causes stretching of nerves in the armpit causing irritation of the nerves leading to such symptoms.
There is nothing much to worry . I expect your symptoms to subside in 2-3 days and give adequate rest to your arm. Taking methylcobalamin supplements will hasten the recovery.
If the symptoms are persistent then i encourage you to visit your physician for proper examination and necessary investigations.
I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor